Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 116, NWS Jackson, KY

April 27, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 7:22 PM EDT for 4 counties in Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 7:22 PM EDT (23:22 UTC)
Expired
Apr 27, 2011, 8:00 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:44 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS53 KJKL 272322
SVRJKL
KYC147-199-231-235-280000-
/O.NEW.KJKL.SV.W.0116.110427T2322Z-110428T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 800 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES SOUTH OF MOUNT PISGAH...OR 18 MILES SOUTHEAST OF ALBANY...AND
  MOVING NORTHEAST AT 80 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITLEY CITY...MOUNT PISGAH...GREAT MEADOWS CAMPSITES...
  PARMLEYSVILLE...BURFIELD...GRIFFIN...OIL VALLEY...ROCKEYBRANCH...
  BARRIER...COOPERSVILLE...KIDDS CROSSING...CO-OPERATIVE...SLAVENS...
  BLUE HERON...GREGORY...RITNER...DENNEY...STEARNS...PINE KNOT AND
  DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR EASTERN KENTUCKY.

LAT...LON 3660 8479 3662 8495 3712 8452 3699 8434
      3698 8436 3694 8436 3695 8428 3680 8406
      3659 8452
TIME...MOT...LOC 2322Z 228DEG 68KT 3659 8480
WIND...HAIL 70MPH 1.00IN

$$

ABE
2 follow-up statements
761 
WWUS53 KJKL 272341
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT WED APR 27 2011

KYC147-199-231-235-280000-
/O.CON.KJKL.SV.W.0116.000000T0000Z-110428T0000Z/
PULASKI KY-WAYNE KY-WHITLEY KY-MCCREARY KY-
741 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCCREARY...
NORTHWESTERN WHITLEY...EAST CENTRAL WAYNE AND SOUTHEASTERN PULASKI
COUNTIES UNTIL 800 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR WIBORG...OR 5 MILES NORTHWEST OF
WHITLEY CITY...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARK CAMP...YOUNGS CREEK...DEERING AND WALDEN AROUND 750 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3660 8478 3663 8474 3705 8459 3709 8455
      3699 8434 3698 8436 3695 8437 3694 8436
      3694 8429 3680 8406 3659 8451
TIME...MOT...LOC 2341Z 228DEG 55KT 3683 8447
WIND...HAIL 60MPH 0.75IN

$$

GREIF
616 
WWUS53 KJKL 272356
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT WED APR 27 2011

KYC147-199-231-235-280006-
/O.EXP.KJKL.SV.W.0116.000000T0000Z-110428T0000Z/
PULASKI KY-WAYNE KY-WHITLEY KY-MCCREARY KY-
756 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR MCCREARY...NORTHWESTERN
WHITLEY...EAST CENTRAL WAYNE AND SOUTH CENTRAL PULASKI COUNTIES WILL
EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

LAT...LON 3660 8478 3663 8474 3705 8459 3709 8455
      3699 8434 3698 8436 3695 8437 3694 8436
      3694 8429 3680 8406 3659 8451
TIME...MOT...LOC 2356Z 228DEG 55KT 3698 8426

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:10 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 27, 6:10 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT WED APR 27 2011

.SHORT TERM...UPDATED

MESOSCALE UPDATE...

ZFP WAS UPDATED FOR TORNADO WATCH 239. INCREASING LOW LEVEL JET IS
LEADING TO ENOUGH INSTABILITY THAT WHEN COMBINED WITH INCREASING WIND
FIELDS AS SFC LOW TRACKS THROUGH THE OH VALLEY AND BACKING SFC WINDS...
SHEAR AND INSTABILITY COMBINATION WILL BE FAVORABLE FOR LINES OR
BOW ECHOES AND DISCRETE SUPERCELLS. ISOLATED TORNADOES WILL BE POSSIBLE
AS WELL AS DAMAGING WINDS. THE HIGHEST THREAT FOR ANY TORNADOES OVER
THE NEXT COUPLE OF HOURS IS ACROSS THE SOUTHWESTERN PORTIONS OF THE
CWA NEAR THE TN BORDER. IN ADDITION...TRAINING OF CELLS WILL NEED TO
BE MONITORED.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY/

18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS
AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH
THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A
SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS.
JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE
DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL
STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE
SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW
FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS
TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID
50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE
CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH
THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE
INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE
WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN
THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE
WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA.

WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD
AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES
THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS
ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY
MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE
SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER
TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION
LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING
DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT
THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER
FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION
WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION
WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE
00Z ECMWF.

SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY
RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF
THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS
ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR
ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO
BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART
OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND
VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT
THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH
TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS
THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO
SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA
WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN
WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING
AND LIKELY DANGEROUS WEATHER SITUATION.

HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE
STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS.

THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER
MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND
HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG
WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED
ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED
POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE
SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP
SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL
END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS
BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT.
FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT
PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE
AREA.

FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE
LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD
ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED
THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY...
THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY
NIGHT. WENT DRY ON FRIDAY.

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/

THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE
REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A
COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY
SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY
NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE
PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT
WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY.

THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH
KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD
FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z
MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION.
WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF
AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE
YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS
KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES
OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL
CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE
FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR
NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE
FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK
TO REBOUND QUICKLY BY WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

INTERESTING WEATHER SITUATION UNFOLDING THROUGH THE AREA THIS
AFTERNOON AND EVENING. THE INITIAL ROUND OF STORMS HAVE DISSIPATED
WITH ANOTHER BATCH...BUT MOSTLY JUST SHOWERS...MOVING NORTHEAST INTO
THE AREA ATTM. EXPECT THIS TO EVOLVE INTO A CLUSTER OF MORE DISCRETE
CELLS LATE THIS AFTERNOON WITH SEVERE STORMS A DISTINCT POSSIBILITY.
WHETHER THESE LATEST STORMS WILL CLEAR OUT BEFORE THE NEXT BATCH
ARRIVES THIS EVENING AHEAD OF THE COLD FRONT WILL BE A GOOD
QUESTION...AS WELL. ACCORDINGLY...HAVE GONE WITH 23-00Z AS A GENERAL
ARRIVAL POINT FOR THE CORE OF THE ANY MCS MOVING SLOWLY FROM WEST TO
EAST THROUGH EAST KENTUCKY. WITH THESE STORMS HAVE BROUGHT VIS AND
CIGS DOWN INTO MVFR AND TEMPORARILY IFR. IN THE WAKE OF THE COLD
FRONT LATER TONIGHT...CIGS WILL FALL FURTHER AND HOLD AT THE CUSP OF
IFR RANGE ALONG WITH MVFR FOG. WINDS WILL BE QUITE GUSTY THROUGH
THE NIGHT...OUTSIDE OF ANY STORMS WHEN THERE COULD BE SEVERE GUSTS...
AT 10 TO 20 KTS WITH GUSTS TO 30 FROM THE SOUTH SWITCHING TO THE WEST
LATE. THESE WILL SETTLE DOWN SOMEWHAT FOR THE FIRST PART OF THURSDAY
BLOWING FROM THE WEST NORTHWEST AT 10 TO 15 KTS.

&&

.HYDROLOGY

ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE
OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF
THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF
RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST
AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY
NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR
THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED
THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH
FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS
MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF
FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE.

&&

.HYDROLOGY...UPDATED

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 AM EDT THURSDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF/JP
LONG TERM....SBH
AVIATION...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED APR 27 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
400 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A
SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING
WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT.
ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A
POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND
COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING
WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT.

GREIF

In the hours before

Special weather statement, Apr 27, 5:53 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT WED APR 27 2011

KYZ068-079-272230-
ROCKCASTLE-PULASKI-
553 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT WEDNESDAY EVENING...

   ROCKCASTLE AND
   NORTHERN PULASKI.

AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FAUBUSH...OR 16 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STAB AROUND 600
PM EDT...PULASKI AROUND 605 PM EDT...WOODSTOCK AROUND 610 PM EDT...
BEE LICK AROUND 615 PM EDT...AND INDIAN LAKES PARK AROUND 620 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Apr 27, 6:26 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT WED APR 27 2011

KYZ058-068-069-111-272315-
ESTILL-ROCKCASTLE-LEE-JACKSON-
626 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715
PM EDT WEDNESDAY EVENING...

   ESTILL...
   WESTERN LEE...
   NORTHERN JACKSON AND
   ROCKCASTLE.

AT 626 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLAILLA...OR
9 MILES SOUTHWEST OF MOUNT VERNON...MOVING NORTHEAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROUNDSTONE
AROUND 635 PM EDT...MORRILL AROUND 640 PM EDT...SHIRLEY AROUND 645 PM
EDT...LOCUST BRANCH AROUND 650 PM EDT...AND SOUTH IRVINE AROUND 655
PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR EASTERN KENTUCKY.

GREIF
Local storm report, Apr 27, 6:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             MOUNTAIN ASH            36.66N 84.13W
04/27/2011  E0.75 INCH       WHITLEY            KY   AMATEUR RADIO

&&

JCARICO
Local storm report, Apr 27, 6:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     PLEASANT VIEW           36.68N 84.13W
04/27/2011                   WHITLEY            KY   AMATEUR RADIO

            LIMBS...3 TO 4 INCH IN DIAMETER...BLOWN DOWN.

&&

JCARICO
Local storm report, Apr 27, 7:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     FUNNEL CLOUD     FONDE                   36.60N 83.88W
04/27/2011                   BELL               KY   TRAINED SPOTTER

&&

JCARICO
Special weather statement, Apr 27, 7:10 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT WED APR 27 2011

KYZ079-083-084-280000-
PULASKI-WAYNE-MCCREARY-
710 PM EDT WED APR 27 2011

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE
FOLLOWING COUNTIES THROUGH 800 PM EDT WEDNESDAY EVENING...

   SOUTH CENTRAL PULASKI...
   WAYNE AND
   MCCREARY.

AT 710 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED 8 MILES SOUTHWEST OF SUNNYBROOK...OR 10 MILES SOUTHEAST OF
ALBANY...MOVING NORTHEAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...POWERSBURG
AROUND 720 PM EDT...MOUNT PISGAH AROUND 725 PM EDT...BURFIELD AROUND
730 PM EDT...ROCKEYBRANCH AROUND 735 PM EDT...AND KIDDS CROSSING
AROUND 740 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR EASTERN KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN EFFECT.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:27 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne33 min
Apr 27, 8:36 AM EDTTornado WarningJKLWayne24 min
Apr 27, 8:53 AM EDTTornado WarningJKLPulaski, Wayne38 min
Apr 27, 9:16 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle44 min
Apr 27, 9:24 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley51 min
Apr 27, 10:02 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel43 min
Apr 27, 5:23 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley37 min
Apr 27, 5:44 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley46 min
Apr 27, 6:37 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley38 min
Apr 27, 7:03 PM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley6 hr
Apr 27, 7:07 PM EDTTornado WarningJKLBell, Harlan, Leslie38 min
Apr 27, 7:29 PM EDTAreal Flood AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr
Apr 27, 7:42 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry48 min
Apr 27, 7:51 PM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.